MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC¿ SUPRA VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC¿ SUPRA VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number ESP200-21
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, a 21mm epic plus supra aortic valve was chosen for implant.After implanting the valve, the physician noted via transesophageal echocardiography (tee) the valve "appeared to leak" and had difficultly closing.A decision was made to explant the valve.The 21mm epic plus supra aortic valve was replaced with a 19mm epic plus supra aortic valve.The patient remained hemodynamically stable throughout the procedure and there was no clinically significant delay in the procedure.The patient status was reported as stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The reported event of regurgitation could not be confirmed.No anomalies were found with the valve cusps, and functional testing at the time of manufacturing and upon return to abbott indicated the valve functioned normally.This test ensures proper cuspal coaptation and hemodynamic performance.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.In the absence of any evidence of valve anomaly that may impact valvular function, the reported event is consistent with a non-structural valve dysfunction.A non-structural valve dysfunction (nsvd) is a known potential complication of valve replacement surgery as outlined in the instructions for use.Nsvd is commonly attributed to implant-related technical factors such as inappropriate sizing or positioning, entrapment by suture, stent deformation, or mishandling of the leaflet tissue.In this case there is no evidence of entrapment by suture, or stent deformation that could explain the observed intra-operative valvular dysfunction.A smaller valve (19mm instead of 21mm) was successfully implanted, but there is no indication of inappropriate sizing.Temporary distortion of the stent due to external forces following closure where the stent is not permanently deformed may also potentially explain the observed intraoperative valvular dysfunction.However, since it is not possible to determine whether there was any temporary intra-operative stent deformation and none of the other potential causes for nsvd could be confirmed, the exact cause of the observed intra-operative valvular regurgitation cannot be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
EPIC¿ SUPRA VALVE (AORTIC)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17599042
Report Number2135147-2023-03668
Device Sequence Number17748002
Product Code LWR
UDI-Device Identifier05415067033123
UDI-Public05415067033123
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberESP200-21
Device Lot NumberBR00038187
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/28/2023
Supplement Date Received by Manufacturer09/05/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale